| Model Number |
RBY4C0835-B |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01810.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a ruby coil, lantern delivery microcatheter (lantern), non-penumbra coils, and non-penumbra angiographic catheter.During the procedure, the physician placed three coils in the target vessel using the angiographic catheter.Next, the physician inserted a ruby coil into the lantern prior to inserting into the angiographic catheter.The lantern containing the ruby coil was then inserted into the angiographic catheter; however, the lantern became stuck in the middle of the angiographic catheter.Subsequently, the physician removed the lantern containing the ruby coil out from the angiographic catheter and the ruby coil had detached inside the lantern.The procedure was completed using a new lantern with the same angiographic catheter and other coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the ruby coil¿s embolization coil was undamaged, and the proximal constraint sphere was intact on the proximal end of the coil.Conclusions: evaluation of the returned lantern revealed an undamaged, functional device.During functional testing, a demonstration ruby coil was advanced through the lantern without an issue.The lantern was also advanced through a demonstration benchmark without an issue.The root cause of resistance during the procedure could not be determined.Evaluation of the returned ruby coil revealed that the embolization coil was detached from the pusher assembly, and the pusher assembly was not returned for evaluation.The embolization coil was undamaged, and the proximal constraint sphere was intact on the proximal end of the coil.The pusher assembly was not returned for evaluation; therefore, the root cause of the detached embolization coil could not be determined.Penumbra catheters and coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of ruby coil detachment issue this report is associated with mfr report number: 1.3005168196-2020-01810.